ADVERTISEMENT
ADVERTISEMENT

Q. I get burning sensation in my hands and feet after handling a bathroom unblocker. Please help.

Answered by
Dr. Sugreev Singh
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Dec 24, 2020

Hello doctor,

After using a bathroom unblocker, I seem to be getting a reaction on anything I touch in the bathroom. My hand feels like burning, and if I touch my face, it feels the same. I keep wearing gloves to prevent this. The unblocker was used a week ago, and I feel that particles somehow spread in the air and landed on surfaces. With time I have a similar feeling in the kitchen, although it was not used there. My question is, can this be the case? The unblocker was used on instruction in the right amount, and the bottle has been thrown away right after the use.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Usually, unblocker does not lead to such symptoms, and as you mentioned, you used it a week ago but still feel the sensation. If the blocker was too strong or maybe expired, then it can cause some symptoms. If not, the symptoms you are experiencing can be due to some other gases or chemicals.

I would suggest you clean the bathroom and door handle with simple lukewarm warm water. And everything will be fine. Can you please tell me the name of the unblocker you used? Do you get itching or rashes too? Please let me know so I can prescribe you medicine accordingly.

Thank you doctor,

I do not have the bottle anymore and can not tell you the name. It was very strong and continued acid. I only used a small amount. I used it before and did not react like this. I wiped everything in the bathroom, and my hands got a reaction immediately. It looks like discoloration of the skin and burning. And it continues with time. We do not have any other chemicals or reasons for this reaction. Can any tests be done to establish the level of toxicity?

#

Hi,

Welcome back to icliniq.com.

Yes, some tests can be done to check if you have some chemical injuries. I would suggest you do a blood CBC test with ESR. It would help to trace the allergic reaction if you got any. And after the test, send me reports. I will check and let you know further.

I would suggest you send a picture of your hands where you have discoloration. I will check and let you know. Apart from that please do not worry. I am here to help you.

Please take Cetirizine 10 mg tablet once a day after meal for three days. Keep windows open so that air will pass, and due to ventilation, chemicals will evaporate. Please send a picture of your hands where you have sensation.

Thank you doctor,

I have finally found the name of the product. It is called the Melt and contains sulphuric acid mainly. You can take a look at the Internet. I need scientific advice. I have read that if particles land on a surface which is porous, it will continue working. My concern was that those particles remained on the clothes that I was wearing when I used the product, on towels in the bathroom, and spread throughout the flat. I had a strong reaction when I opened the washing machine to take out some towels in the bathroom that day. I felt burning in my throat and lips and then stomach. Please do let me know the chemical properties of this acid and how do I deal with this to decontaminate my flat otherwise, it is becoming unbearable. As for antihistamine, I have it, and it does not help much.

#

Hi,

Welcome back to icliniq.com.

Thank you for naming the product. I would let you know that sulfuric acid is a strong acid, and it can lead to some burning sensation. Still, at some time, if it did not have direct contact with skin or particular organ, then it cannot lead to any severe side effects such as ulcers in the stomach or hand, but you do not have any of there, so it can be just irritation caused by the chemical. So nothing to worry much about. You did not have direct contact with acid.

You can apply Beclomethasone Clotrimazole ointment two times a day on the burning sensation, and everything will be fine. Sulfuric acid cannot lead to any severe complications in the body until direct contact is there. So do not worry. If anything else, please let me know.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can getting walls painted cause breakouts and rashes?

.. is very common for an eczematous child to get a reaction or allergy to any chemical. And yes, paint does contain such an ingredient which can irritate the child's skin. Keep the child's skin well moisturized by applying Vaseline. I suggest apply...   Read full

Is burning sensation common after peeling treatment for acne?

.. right, and these are common post peel effect. By looking at your photos (attachment removed to protect patient identity), I can tell that in your condition medicines are very unlikely to effect and chemical peeling and lasers are the only options...   Read full

My gums are itchy after eating. Please help.

You have itching sensation after having meals is because of the periodontal pocket presenting with a gap between the teeth and gums ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Toxicologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.